Can I quit cold turkey?
What happens if I stop taking zoloft, 100 mg, after having been on in for 2 years?
Question posted by Anonymous on 19 Aug 2011
Last updated on 20 August 2011 by nenag
Please listen to us, do not quit cold turkey!! I would call your dr or pharmacist and ask them the correct way to get off of zoloft or any other antidepressants. You dont want to go through any unnecessary side effects. Good luck!
Hello eyekandi! Please do not try and go " cold turkey " by stop taking your Zoloft! You most likely experience some uncomfortabe side effects. I have been on Zoloft for years now. At one time I stupidly tried to wean myself down to 100 mg from 200 mg. I had increased anxiety, crying spells, and felt awful!You must see your prescribing doctor to discuss this with him. Is there a reason why you want to stop Zoloft? If it is controlling your symptoms and you are not having any serious side effects then you should not discontinue taking it. I am not familiar with your entire situation so I encourage you to continue taking Zoloft until you see your doctor. Sweetie Pie
I know some folk that were taking zoloft 200mg and quite cold turkey and it was a disaster. I have been told that quiting anti depressants has unpleasant side effects for just about everybody but depending on your own body and its own metabolism etc is for how long you will experience it for. I dare say you should talk to your doctor first and foremost. If you feel you dont need to take it anymore i say thats a touchdown all on its own. Stay strong.
No, please don't quit it cold turkey, consult the prescribing dr for instructions on how to taper it down properly. People who quit ssri's or ssrni's cold turkey tend to have a lot of nasty symptoms and you can look them up under Brain Zaps in wikipedia.org. You also might become depressed again, so talk this over with your dr.
- Zoloft uses and safety info
- Zoloft information for Healthcare Professionals (includes dosage details)
- Side effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.